Thunderstorm Wind, Gosper
- When
- July 3, 7:19 PM CST
- Where
- Gosper County, Elwood
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.600, -99.850
Scattered thunderstorms produced strong outflow winds across a section of south-central Nebraska. Two unoccupied boat docks near the marina at Sherman Reservoir capsized.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GID wrote it up.
Scattered thunderstorms produced strong outflow winds across a section of south-central Nebraska. Two unoccupied boat docks near the marina at Sherman Reservoir capsized.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Jul 3, 2:23 PM CST, 4 hours 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 323 PM CDT SAT JUL 3 2004 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...MAIN CONCERNS WILL BE PRECIPITATION CHANCES AND AFTERNOON TEMPERATURES. VISIBLE SATELLITE IMAGERY SHOWS MAINLY CLEAR SKIES ACROSS KANSAS AND NEBRASKA AS OF 1845Z. SOME CONVECTION STARTING TO FIRE IN EASTERN WYOMING AND WESTERN SOUTH DAKOTA. SURFACE RIDGE CURRENTLY IN SOUTHWEST NEBRASKA...WITH SOUTHERLY FLOW STARTING UP THROUGH EASTERN COLORADO/WESTERN KANSAS. FRONT/DRYLINE WAS EVIDENT IN EXTREME WESTERN SECTIONS OF THE NEBRASKA PANHANDLE AT 19Z. ON WATER VAPOR IMAGERY... TWO SHORT WAVES WHICH WILL AFFECT THE AREA CAN BE SEEN. THE FIRST IS IN NORTHEAST WYOMING...AND IT IS SLOWLY SWINGING TO THE SOUTHEAST. THE SECOND WAVE IS IN SOUTHERN CALIFORNIA MOVING SLOWLY TO THE EAST. LAPS CAPE VALUES WERE RUNNING FROM NEAR 900 IN WESTERN SECTIONS OF THE FORECAST AREA TO 3000 J/KG IN THE EAST. EXPECT SHORT WAVE MOVING OUT OF WYOMING TO HELP TRIGGER THUNDERSTORMS ALONG THE FRONT IN SOUTH DAKOTA/NEBRASKA PANHANDLE. STORM WILL GENERALLY BE MOVING OUT OF THE SOUTHEAST...SO THEY SHOULD FEED RIGHT DOWN INTO THE FORECAST AREA OVERNIGHT. SUBSIDENCE BEHIND THE WAVE TOMORROW WILL ALLOW FOR MOSTLY SUNNY SKIES ONCE AGAIN. THE SHORT WAVE SEEN IN CALIFORNIA THIS AFTERNOON IS FORECAST BY THE ETA/GFS TO MOVE TO THE NORTHEAST TONIGHT AND INTO EASTERN COLORADO BY 05/00Z. AS WAVE MOVES THROUGH NEBRASKA...IT WILL HELP TRIGGER THUNDERSTORMS ONCE AGAIN TOMORROW EVENING AND MOVE TO ACROSS THE FORECAST AREA DURING THE NIGHT. STRONG UPPER LEVEL TROUGH AND SURFACE FRONT WILL BE DROPPING SOUTH ACROSS THE NORTHERN PLAINS ON MONDAY. EXPECT WIDE SPREAD CONVECTION ALONG AND BEHIND THE FRONT ON MONDAY. NORTH CENTRAL KANSAS COUNTIES MAY STILL SEE WARM CONDITIONS MONDAY AFTERNOON AHEAD OF THE COLD FRONT. .LONG TERM...TUESDAY THROUGH SATURDAY. THE CENTRAL PLAINS WILL BE IN NORTHWEST FLOW PATTERN TUESDAY BEHIND SHORTWAVE TROF. TEMPS WILL TREND COOLER FOLLOWING FROPA...WITH DRY WX IN SUBSIDENCE BEHIND THE WAVE. HEIGHTS THEN RISE THROUGH MID WEEK WITH RIDGING AHEAD OF DEEPENING LOW OVER ALBERTA...WITH TEMPERATURES MODERATING THROUGH DAY7. LATEST GFS SUGGESTING OUTSIDE CHANCE FOR ELEVATED CONVECTION TUESDAY NIGHT WITH RETURN OF WARM AIR ADVECTION AND INCREASING LOW LEVEL JET. CHANCES ATTM APPEAR TOO SLIM TO WARRANT MENTION ESPECIALLY GIVEN HIGHER PROBABILITIES EARLIER IN THE WEEK FROM OVERNIGHT MCS ACTIVITY. EXTENDED REMAINS DRY FOR NOW AND TIMING/PLACEMENT OF PACIFIC TROF WILL BE MONITORED. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && NELSON/FAY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 653 PM CDT SAT JUL 3 2004 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-041200- ADAMS-BUFFALO-CLAY-DAWSON-FILLMORE-FRANKLIN-FURNAS-GOSPER-GREELEY- HALL-HAMILTON-HARLAN-HOWARD-JEWELL-KEARNEY-MERRICK-MITCHELL-NANCE- NUCKOLLS-OSBORNE-PHELPS-PHILLIPS-POLK-ROOKS-SHERMAN-SMITH-THAYER- VALLEY-WEBSTER-YORK- 653 PM CDT SAT JUL 3 2004 ...SEVERE THUNDERSTORM WATCH UNTIL 2 AM CDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ACROSS SOUTHERN SOUTH DAKOTA AND WESTERN NEBRASKA WILL ORGANIZE AND MOVE SOUTHEAST AND APPROACH THE OUTLOOK AREA AFTER 9 PM. THUNDERSTORM WIND GUSTS TO 70 MPH...GOLFBALL SIZE HAIL...AND LOCALLY HEAVY RAINFALL ARE THE PRIMARY HAZARDS FROM THE STORMS. INITIAL STORM MOVEMENT WILL BE EAST SOUTHEAST AROUND 20 MPH...BUT WILL ACCELERATE AS THE STORMS ORGANIZE. LOCALIZED FLASH FLOODING IS POSSIBLE...DUE TO SATURATED GROUND CONDITIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE AREA LATE SUNDAY AFTERNOON AND OVERNIGHT...WITH ISOLATED CHANCES FOR LARGE HAIL AND LOCALLY HEAVY RAINFALL POSSIBLE ONCE AGAIN. ADDITIONAL CHANCES FOR THUNDERSTORMS WILL EXIST MONDAY AND MONDAY NIGHT. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 9 PM. && FOR MORE INFORMATION...LOG ONTO THE HASTINGS NATIONAL WEATHER SERVICE WEB-PAGE... HTTP://WWW.CRH.NOAA.GOV/GID (ALL LOWER CASE) FAY/T
The national radar mosaic for the moment the first event began.
4 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5411564, 5411565, 5411566, 5411567.